I happy to say that im 48 days clean from everything. I havent had a good nights sleep threw all this tho. I wake up in the middle of the night after tossing and turning for hours, my legs cramp up to the point i have to get out of bed and walk around for a while. Im taking blood thiners for my thyroid problems witch cause my heart to flutter. I was told buy a nurse that the blood thiner can take away fluids in my body and cause leg cramps. It only happens at night. I told my doctor and he blew it off. I tired and i look terible with these big bags under my eyes i just want a good nights sleep. I have some somas left over from when i had back issues a while ago. Im really thinking about taking one and praying i get some sleep. What do you guys think?? WHen i googled somas it said its not to be taken buy an addict but i dont know what else i could do. Thanks in advance :)
They r mentally addictive.I will give u my personal opinion try all of the OTC sleep aids1st.If they dont work I would say try1soma but thats a double edge sword because u dont want2get dependant on soma for sleep.Try OTC please u may get surprised
Hi! Sorry to hear this;I'm sure you're exhausted. I believe in sleep and know very well what sleep deprivation can turn us into. Try a Soma if you think it would help. Your sleep is a priority right now;tonight.
Anything can become a bad habit. Including otc's. I came across Alteril awhile back and it looked good so I recommend it and it helps from the feedback I've gotten. Pick that up and try it although don't use it if you take antidepressants. If that's the case,you need to call your doctor.
Try magnesium and calcium pills, hylands restful legs, foods high in potassium - these all help relieve the restless legs.
Sleep by nature made. Check the otc meds for sleep at the pharmacy. Try to stick with something natural. melatonin?valerian root, drink sleepy time tea.
I hope this helps some.
Thanks guys. Im going to take one soma and then go to the store tomorrow to get the sleep by nature made! I take 5 valerian root now. If that doesnt work i will try the alteril im ready to try anything at this point.
You are awesome!! Congratulations on 48 days of sobriety! I detoxed from high doses of dilaudid 21 months ago and never looked back. I'm a work in progress but that's another story. Sleep disturbance is such a struggle and so common in the WD. It took a few months to return to a normal sleep pattern. I would wake at 3 am, then 4 then 5 and so on. These were some of my lonliest times. While everyone in the house was enjoying a restful sleep I was awake, feeling anxious and sad. I would go and kiss my kids and whisper 'I love you's' as I caressed their soft hair. Occasionally my hubby would get up with me and we would have a cup of sleeptime tea. Even though he would fall asleep shortly after at the end of the couch, his presence was such a comfort. I have since got a golden retriever who is so sensitive to my needs and the biggest snugglebug. She would have saved hubby many hours of sleep lol. The early morning time alone gradually got better. I was able to enjoy my own company at least. I think part of the problem too was the naps I was taking in the daytime to compensate for the poor sleep at night. Not to mention, detox was kicking the crap out of me. I chose not to take anything other than sleepytime tea. It worked awesome in rehab. In fact, I remember staggering back to my room a few times lol. Still needed to tweak a few things once I got home. A hot bath before bed, sleepytime tea and a massage sure helped to wind down. Had to flip a coin with hubby to see who would get to go first ;o) Anyhow, I would be VERY apprehensive to take sleeping pills or sedatives. Any 'mood altering substance' will tickle your addicted brain and may awaken the disease. I have seen Seroquel (Quetiapine) prescribed at night with good effect. It's a mood stabilizer with sedative effects. This may not be right for you but that may be discussion to have with your Doctor. My suggestion is to be patient with yourself. I definitely agree with the nutritional advice above. Calcium, potassium and magnesium are essential to muscle health and help with the 'crazy legs'. Remember, you are taking on a enormous task and may be 'spring loaded for awhile' as brain chemicals balance out. It too shall pass. Well wishes and peace to you! Keep us posted on your progress :o)
I should have mentioned that Alteril contains Melatonin,Valerian root and L tryptophan. That combo is all natural and should help you calm down enough to sleep. Even 4 hours of good sleep is good at this stage...
Soma IS addictive with daily use; just know that. Addictedrn is right when she says you don't want to tickle your brain. You really don't. So,one is fine but that's it for you!
""i just want a good nights sleep""" I know everyone wants to be helpful (this otc or that remedy) but I came to one conclusion after 14 years experience with this same issue. Nothing out there will work until your brain's chemistry gets back to its normal level of its own chemicals that were there prior to the start of using these drugs. These drugs disrupt the brain and bodily functions one of which is the sleep/wake cycle. I went through this agony and for sure it's a terrible situation. Exampe, Michael Jackson's chemistry became disrupted and he lost the ability to get normal rest. He and his doctor then used more and more of these same drugs to treat the problem which these drugs caused in the first place. Out of all the doctors I saw during that 14 period to treat my fibromyalgia using drugs, only one was smart enough to advise me to do away with all of them to improve rest at night.
I forgot to reply that you were 48 days clean. It can sometimes take months before your body is rid of all the built up drug chemicals. When I stopped using, it was about 6 months. By using otc's you might be prolonging it.
soma for a night or 2 will be fine just remember it is a wolf in a lambs coat
we have hade some members with some real problems coming off that thev problem I see is most sleep aids dont work for this kind of problem you sorta got to let it work itsefl out......take 2 benadrill it will do thew trick if your at the point where things will help with sleep......I was up for 2 mo and mt phyci droctor threw all kinds of stuff at it im bipolar we dont do weel without sleep
but in the end it was mothernature and God that got me to sleep good luck and God bless........Gnarly
thanks everyone for the comments. Im done taking the somas even tho i got a great full night sleep last night im going to try and get those vitamins mentioned today and flush the somas. I def dont need ne thing else that i can b addicited to. I thought i would b fine with sleep after a month but i guess my thinking was wrong there 6 months thats crazy but i know i put my body threw alot in the last 13 years so i guess 6months is what i get. I cant wait to be sober that long :) And my body will be back to normall!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.